Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Can Mitomycin C eye drops makes one feel sick?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 8471 Questions
Can mitomycin c eye drops be making me feel sick?
Posted Wed, 11 Sep 2013 in Vision and Eye Disorders
Answered by Dr. Michelle Gibson James 51 minutes later
Brief Answer:
it could be making you sick

Detailed Answer:
HI, thanks for using healthcare magic

This is an antibiotic drop that inhibits the formation of DNA.

There are potential side effects that may or may not occur. These include the following : (1) Skin - possible hair loss and itching

(2) gastrointestinal -nausea, vomiting, loss of appetite

(3)inflammation of the lungs

(4)it can also affect the kidneys

If it is making you nauseous then you may want to speak to your doctor about possible anti emetics that can counter act this effect.

I hope this helps, feel free to ask any additional questions
Above answer was peer-reviewed by
Follow-up: Can Mitomycin C eye drops makes one feel sick? 24 minutes later
So do these mitomycin eye drops get into the system in the same way as mitomycin would if given introveneously?
Answered by Dr. Michelle Gibson James 4 hours later
Brief Answer:
the risk is less than iv but present

Detailed Answer:

The risk of entering the system is less than if used intravenously but it is still possible.
Most persons do not experience systemic side effects and only experience irritation of the eye itself but everyone responds differently to medication.

If you believe it is contributing to how you are feeling then you may want to consider speaking to your doctor

Please feel free ask any other questions
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Ophthalmologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor